CSN Login
Members Online: 3

Is it Possible to Take a 1 Week Break from Tarceva?

TomM1956728
Posts: 64
Joined: Apr 2011

Hello,

 

My 88 year old mother has esophageal cancer and, since she can no longer tolerate chemo, she has been taking Tarceva for almost 3 and a half months. 

 

The latest PET/CT Scan of September 25, 2013 showed that the tumor in the esophagus had slightly increased in size. 

 

However, the cancer in the lymph nodes in the throat, chest and lungs have decreased.

 

She is having a lot of difficulty with fatigue and appetite, and some pain. 

 

I believe that Tarceva is partly responsible for her fatigue and lack of appetite. 

 

I believe someone mentioned that it is possible to stop taking Tarceva for a few days or even a week, and resume taking Tarceva after she gains some strength and energy.  I heard that, in the long run, that would not adversely affect the outcome of her treatment.

 

Is it possible to stop Tarceva for a few days or a week – in order to improve her energy and appetite - without causing the cancer to become more active?

 

I would greatly appreciate your advice and thoughts.

 

Tom 

 

 

Dawn50
Posts: 122
Joined: Sep 2011

I suggest you talk to the Oncologist. He is the only one, along with your Mom, who can decide what is the best action to take. At 88 I'm impressed that your Mom is tolerating it well other than the fatigues, appetite issues. My husband of 52 barely survived 30 days on it!

Keep the faith

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network